MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012449-15
Medical Device Problem Codes Material Separation (1562); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported separation and kink were confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation determined the reported kink and separation appear to be related to operational context.There was no damage noted during inspection prior to use, which suggests a product quality issue did not contribute to the reported difficulties.In this case, it is likely that the balloon dilatation catheter (bdc) was inadvertently mishandled during preparation and/or advancement such that the device became kinked and upon further manipulation the shaft ultimately separated.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the right coronary artery.The 3.0x15 mm nc trek was advanced to the lesion and inflated twice; however, the proximal shaft may have first kinked, then separated outside the patient.There was no adverse patient effect and no clinically significant delay in the procedure.Another nc trek was used to complete the procedure.No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15521435
Report Number2024168-2022-10200
Device Sequence Number6056186
Product Code LOX
UDI-Device Identifier08717648151873
UDI-Public08717648151873
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number1012449-15
Device Catalogue Number1012449-15
Device Lot Number20611G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/12/2022
Initial Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown